MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 8X18IN 1 S/A CTXB CR; SUTURES - ABSORBABLE

ETHICON INC. PDS PLUS VIO 8X18IN 1 S/A CTXB CR; SUTURES - ABSORBABLE
Catalog Number PDPB765D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint number: (b)(4).Component code: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please clarify how many needles experienced easy pull off from the suture.Two needles.When the 2nd and the 3rd needle were held, the needles were detached from a suture easily.When the 6th and the 7th needle were held, the needles were detached attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent this is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - (b)(6).Active ingredient(s)- triclosan.Dosage form - suture/solid/parenteral.Strength = 2360 g /m.Related to: 2210968-2021-11033.
 
Event or Problem Description
It was reported that a patient underwent a low anterior resection procedure on (b)(6) 2021 and suture was used.During the procedure, when the 6th and 7th needles were held, the needles became detached from the suture easily.These were control release needles.Another like device was used to complete the procedure.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/16/2021.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: visual analysis of the needle from slot # 3 product code pdpb765 and the swage and attachment area were noted to be as expected, no marks by the surgical instrument were noted on body needle and no suture remnant could be observed into the barrel hole.The suture was not received for evaluation to determine the assignable cause.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Visual analysis of the returned sample revealed that one sample (a tray with eight needles and a dispensed suture), of product code pdpb765, was received to ethicon inc for evaluation.The product is control release and each tray contains eight strands.After investigation of the sample dispensed suture and a needle from slot # 2, short insertion was observed in the strand.The visual inspection concluded that the combination of the needle/suture was found detached since the insertion end of the suture did not meet the requirement.Based on the information currently available, the pull-out was identified during the investigation of the sample received.This product issue will be addressed through ethicon inc¿s quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Trade name - pds plus antibacterial.Active ingredient(s)- triclosan.Dosage form - suture/solid/parenteral.Strength - = 2360 g /m.

Brand Name
PDS PLUS VIO 8X18IN 1 S/A CTXB CR
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12799468
Report Number2210968-2021-11302
Device Sequence Number4994561
Product Code NEW
UDI-Device Identifier10705031218901
UDI-Public10705031218901
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue NumberPDPB765D
Device Lot NumberRCMCHM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown